Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 264, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 17, 2007, 6:44 PM EDT for Seneca County, Yates County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 17, 2007, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:45 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 17, 3:45 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT FRI AUG 17 2007 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TONIGHT. THIS SYSTEM WILL BRING SCATTERED LIGHT SHOWERS THIS EVENING...FOLLOWED BY A SHOT OF COOL AND DRIER AIR. THIS INCOMING AIR MASS WILL BRING A PARTLY CLOUDY AND DRY WEEKEND...WITH HIGHS IN THE UPPER 60S AND 70S. AN APPROACHING WARM FRONT WILL BRING THE CHANCE OF SHOWERS OR THUNDERSTORMS BACK INTO THE AREA FROM LATER SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LINGERING THUNDERSTORMS OVER NORTHEAST PA LATE THIS AFTERNOON SHOULD DIMINISH BY 6 OR 7 PM...AS MORE STABLE AIR PUSHES IN FROM THE NORTHWEST. A SECONDARY COLD FRONT WILL MAKE IT THROUGH THE ENTIRE FORECAST AREA BEFORE DAYBREAK. THIS SYSTEM WILL USHER IN A FAIRLY COOL AIR MASS FOR THIS TIME OF YEAR...ACCOMPANIED BY A FEW EVENING SHOWERS ACROSS CENTRAL NY. SKIES SHOULD CLEAR OUT LATE AT NIGHT...AS STRONGER DRY ADVECTION DEVELOPS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION OVER THE WEEKEND. THIS SYSTEM IS STILL EXPECTED TO BRING RAIN-FREE AND COOL CONDITIONS. HIGHS WILL RANGE FROM THE UPPER 60S TO MID 70S...WITH EARLY MORNING LOWS WELL DOWN INTO THE 40S. A FEW MID TO UPPER 30S ARE EVEN POSSIBLE EARLY SUNDAY IN NORMALLY COLDER SECTIONS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... FOLLOWED HPC GUIDANCE. UPPER PATTERN BECOMES MORE FLAT RIDGE ACROSS THE EAST NEXT WEEK WITH FASTER ZONAL FLOW IN PLACE OVER NY/PA. LAST COUPLE OF RUNS FROM THE GFS KEEP WAVY FRONTAL BOUNDARY SOUTH OF THE AREA THROUGH ABOUT TUESDAY BEFORE LIFTING THE FRONT NORTH ACROSS THE AREA THAT WILL KEEP CHCS FOR PRECIP THRU THE END OF THE PERIOD. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR THROUGHOUT THE TERMINALS WITH SCT TO BKN CU DECK. A FEW TSRA CLOSE TO KAVP ARE STAYING MAINLY TO THE SOUTH OF THE AIRPORT THIS AFTN...BUT CANNOT RULE OUT SHRA OR BRIEF TSRA FOR NEXT COUPLE OF HOURS. HAVE COVERED WITH SHRA SND BKN CB FOR NOW. A FEW OTHER SHOWERS ARE EXPECTED MAINLY AT KRME AND KSYR LATE THIS AFTN INTO THIS EVENING, BUT CEILINGS AND VISBY RESTRICTIONS ARE NOT ANTICIPATED...BUT BRIEF MVFR CANNOT BE RULED OUT. OTHERWISE...VFR EXPECTED THROUGH 12Z WITH SCT/BKN MID LVL CLDS. WESTERLY WINDS AROUND 10 KTS THIS AFTN AND 5 TO 10 KTS TONIGHT. VFR CONDITIONS UNDER HIGH PRESSURE BUILD IN FOR SATURDAY AND SUNDAY. MVFR OR IFR VALLEY FOG AT ELM POSSIBLE SUNDAY MORNING. A WARM FRONT SLOWLY APPROACHES MONDAY AND TUESDAY WITH MVFR RESTRICTIONS POSSIBLE AT AVP AND MAYBE BGM...ITH...AND ELM IN -SHRA AND LOW CIGS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...JML AVIATION...JML
Hazardous weather outlook, Aug 17, 5:32 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 532 PM EDT FRI AUG 17 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-182145- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD- 532 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING. GUSTY WINDS OR SMALL HAIL COULD ACCOMPANY ANY STRONGER STORMS... BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ039-040-043-044-047-048-072-182145- SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 532 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MSE
In the hours before
Local storm report, Aug 17, 2:11 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
211 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL HAZLETON 40.95N 75.97W
08/17/2007 E0.75 INCH LUZERNE PA PUBLIC
0205 PM HAIL HAZLETON 40.95N 75.97W
08/17/2007 E1.75 INCH LUZERNE PA PUBLIC
&&
RAMLocal storm report, Aug 17, 2:24 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL HAZLETON 40.95N 75.97W
08/17/2007 E1.25 INCH LUZERNE PA PUBLIC
&&
RAMSpecial weather statement, Aug 17, 3:32 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 332 PM EDT FRI AUG 17 2007 PAZ047-172030- LUZERNE PA- 332 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MUHLENBERG...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PRESTON AND ASHLEY AT 340 PM EDT... LAUREL RUN AND WILKES-BARRE TOWNSHIP AT 345 PM EDT... BEAR CREEK AND WESTMINISTER AT 350 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Special weather statement, Aug 17, 6:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 631 PM EDT FRI AUG 17 2007 NYZ015-016-023-025-172330- SCHUYLER NY-SENECA NY-TOMPKINS NY-YATES NY- 631 PM EDT FRI AUG 17 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR POTTER...AND MOVING EAST AT 55 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MILO CENTER AT 640 PM EDT... HIMROD AT 645 PM EDT... LODI AT 650 PM EDT... TOWNSENDVILLE AT 655 PM EDT... TRUMANSBURG AT 700 PM EDT... TAUGHANNOCK FALLS AT 705 PM EDT... LANSING AND ITHACA TOMPKINS ARPT AT 710 PM EDT... ETNA AND WEST DRYDEN AT 715 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:27 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 48 min |
| Aug 17, 6:48 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Tompkins | 57 min |
| Aug 17, 7:13 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 47 min |
| Aug 17, 7:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 53 min |
| Aug 17, 7:37 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 38 min |
| Aug 17, 7:57 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 63 min |
| Aug 17, 1:37 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 53 min |
| Aug 17, 2:03 PM EDT | Tornado Warning | BGM | Luzerne | 23 min |
| Aug 17, 2:24 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.